zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The structure of the allelic partition of the total population for Galton-Watson processes with neutral mutations. (English) Zbl 1180.92063
Consider a critical or sub-critical Markov branching process with an infinite set of types (= alleles) in discrete time. Let the dynamics of the process be type-independent. Call children of the same type as its parent clones and children of a different type as its parent mutants. Decompose the total population into clusters of individuals of the same type. The author specifies the law of this partition in terms of the distribution of the number of clone children and the number of mutant children of a typical individual, and proves limit theorems related to the distribution of the partition. The essential tool is an extension of the classical Harris’ representation of Bienaymé-Galton-Watson processes and a version of the ballot theorem.

MSC:
92D15Problems related to evolution
92D10Genetics
60J80Branching processes
60J85Applications of branching processes
60J20Applications of Markov chains and discrete-time Markov processes on general state spaces
WorldCat.org
Full Text: DOI
References:
[1] Abraham, R. and Delmas, J.-F. (2008). Williams’ decomposition of the Lévy continuous random tree and simultaneous extinction probability for populations with neutral mutations. Preprint. Available at http://hal.archives-ouvertes.fr/. · doi:10.1016/j.spa.2008.06.001
[2] Abraham, R., Delmas, J.-F. and Voisin, G. (2009). Pruning a Lévy continuum random tree. Stochastic Process. Appl. · doi:10.1016/j.spa.2008.06.001
[3] Abraham, R. and Serlet, L. (2002). Poisson snake and fragmentation. Electron. J. Probab. 7 15 (electronic). · Zbl 1015.60046 · emis:journals/EJP-ECP/EjpVol7/paper17.abs.html · eudml:122749
[4] Aldous, D. (1993). The continuum random tree. III. Ann. Probab. 21 248-289. · Zbl 0791.60009 · doi:10.1214/aop/1176989404
[5] Aldous, D. and Pitman, J. (1998). Tree-valued Markov chains derived from Galton-Watson processes. Ann. Inst. H. Poincaré Probab. Statist. 34 637-686. · Zbl 0917.60082 · doi:10.1016/S0246-0203(98)80003-4 · numdam:AIHPB_1998__34_5_637_0 · eudml:77616
[6] Aldous, D. and Pitman, J. (1998). The standard additive coalescent. Ann. Probab. 26 1703-1726. · Zbl 0936.60064 · doi:10.1214/aop/1022855879
[7] Aldous, D. and Pitman, J. (2000). Inhomogeneous continuum random trees and the entrance boundary of the additive coalescent. Probab. Theory Related Fields 118 455-482. · Zbl 0969.60015 · doi:10.1007/s004400000094
[8] Athreya, K. B. and Ney, P. E. (1972). Branching Processes . Springer, New York. · Zbl 0259.60002
[9] Basdevant, A.-L. and Goldschmidt, C. (2008). Asymptotics of the allele frequency spectrum associated with the Bolthausen-Sznitman coalescent. Electron. J. Probab. 13 486-512. · Zbl 1190.60006 · emis:journals/EJP-ECP/_ejpecp/viewarticlef1ed.html · eudml:227770
[10] Berestycki, J., Berestycki, N. and Schweinsberg, J. (2007). Beta-coalescents and continuous stable random trees. Ann. Probab. 35 1835-1887. · Zbl 1129.60067 · doi:10.1214/009117906000001114
[11] Bertoin, J. (1999). Renewal theory for embedded regenerative sets. Ann. Probab. 27 1523-1535. · Zbl 0961.60082 · doi:10.1214/aop/1022677457
[12] Bertoin, J. (2000). A fragmentation process connected to Brownian motion. Probab. Theory Related Fields 117 289-301. · Zbl 0965.60072 · doi:10.1007/s004400000056
[13] Bertoin, J. (2006). Random Fragmentation and Coagulation Processes. Cambridge Studies in Advanced Mathematics 102 . Cambridge Univ. Press, Cambridge. · Zbl 1107.60002 · doi:10.1017/CBO9780511617768
[14] Crump, K. S. and Gillespie, J. H. (1976). The dispersion of a neutral allele considered as a branching process. J. Appl. Probab. 13 208-218. JSTOR: · Zbl 0368.60097 · doi:10.2307/3212824 · http://links.jstor.org/sici?sici=0021-9002%28197606%2913%3A2%3C208%3ATDOANA%3E2.0.CO%3B2-R&origin=euclid
[15] Delmas, J.-F., Dhersin, J.-S. and Siri-Jegousse, A. (2008). Asymptotic results on the length of coalescent trees. Ann. Appl. Probab. 18 997-1025. · Zbl 1141.60007 · doi:10.1214/07-AAP476
[16] Dong, R., Gnedin, A. and Pitman, J. (2007). Exchangeable partitions derived from Markovian coalescents. Ann. Appl. Probab. 17 1172-1201. · Zbl 1147.60022 · doi:10.1214/105051607000000069
[17] Duquesne, T. and Le Gall, J.-F. (2002). Random trees, Lévy processes and spatial branching processes. Astérisque 281 vi-147. · Zbl 1037.60074
[18] Duquesne, T. and Le Gall, J.-F. (2005). Probabilistic and fractal aspects of Lévy trees. Probab. Theory Related Fields 131 553-603. · Zbl 1070.60076 · doi:10.1007/s00440-004-0385-4
[19] Dwass, M. (1969). The total progeny in a branching process and a related random walk. J. Appl. Probab. 6 682-686. JSTOR: · Zbl 0192.54401 · doi:10.2307/3212112 · http://links.jstor.org/sici?sici=0021-9002%28196912%296%3A3%3C682%3ATTPIAB%3E2.0.CO%3B2-J&origin=euclid
[20] Ewens, W. J. (1972). The sampling theory of selectively neutral alleles. Theoret. Population Biology 3 87-112. · Zbl 0245.92009 · doi:10.1016/0040-5809(72)90035-4
[21] Feller, W. (1968). An Introduction to Probability Theory and Its Applications I . Wiley, New York. · Zbl 0155.23101
[22] Feller, W. (1971). An Introduction to Probability Theory and Its Applications II . Wiley, New York. · Zbl 0219.60003
[23] Griffiths, R. C. and Pakes, A. G. (1988). An infinite-alleles version of the simple branching process. Adv. in Appl. Probab. 20 489-524. JSTOR: · Zbl 0653.92009 · doi:10.2307/1427033 · http://links.jstor.org/sici?sici=0001-8678%28198809%2920%3A3%3C489%3AAIVOTS%3E2.0.CO%3B2-Z&origin=euclid
[24] Harris, T. E. (1952). First passage and recurrence distributions. Trans. Amer. Math. Soc. 73 471-486. JSTOR: · Zbl 0048.36301 · doi:10.2307/1990803 · http://links.jstor.org/sici?sici=0002-9947%28195211%2973%3A3%3C471%3AFPARD%3E2.0.CO%3B2-C&origin=euclid
[25] Harris, T. E. (1963). The Theory of Branching Processes . Springer, Berlin. · Zbl 0117.13002
[26] Kimmel, M. and Axelrod, D. E. (2002). Branching Processes in Biology. Interdisciplinary Applied Mathematics 19 . Springer, New York. · Zbl 0994.92001
[27] Kingman, J. F. C. (1980). Mathematics of Genetic Diversity. CBMS-NSF Regional Conference Series in Applied Mathematics 34 . SIAM, Philadelphia, PA. · Zbl 0458.92009
[28] Lambert, A. (2008). Spine decompositions and allelic partitions of splitting trees. In preparation.
[29] Le Gall, J.-F. (2005). Random trees and applications. Probab. Surv. 2 245-311 (electronic). · Zbl 1189.60161 · doi:10.1214/154957805100000140 · eudml:229216
[30] Liggett, T. M., Schinazi, R. B. and Schweinsberg, J. (2008). A contact process with mutations on a tree. Stochastic Process. Appl. 118 319-332. · Zbl 1141.60065 · doi:10.1016/j.spa.2007.04.007
[31] Lyons, R. and Peres, Y. (2008). Probability on trees and networks. Available at http://php.indiana.edu/ rdlyons/prbtree/book.pdf.
[32] Miermont, G. (2001). Ordered additive coalescent and fragmentations associated to Lévy processes with no positive jumps. Electron. J. Probab. 6 33 (electronic). · Zbl 0974.60054 · emis:journals/EJP-ECP/EjpVol6/paper14.abs.html · eudml:121423
[33] Möhle, M. (2006). On sampling distributions for coalescent processes with simultaneous multiple collisions. Bernoulli 12 35-53. · Zbl 1099.92052 · euclid:bj/1141136647
[34] Nerman, O. (1987). Branching processes and neutral mutations. In Proceedings of the First World Congress of the Bernoulli Society , Vol. 2 ( Tashkent , 1986) 683-692. VNU Sci. Press, Utrecht. · Zbl 0676.92003
[35] Perman, M., Pitman, J. and Yor, M. (1992). Size-biased sampling of Poisson point processes and excursions. Probab. Theory Related Fields 92 21-39. · Zbl 0741.60037 · doi:10.1007/BF01205234
[36] Pitman, J. (2006). Combinatorial Stochastic Processes. Lecture Notes in Math. 1875 . Springer, Berlin. · Zbl 1103.60004 · doi:10.1007/b11601500
[37] Schinazi, R. B. and Schweinsberg, J. (2008). Spatial and nonspatial stochastic models for immune response. Markov Process. Related Fields 14 255-276. · Zbl 1149.60066
[38] Schweinsberg, J. (2001). Applications of the continuous-time ballot theorem to Brownian motion and related processes. Stochastic Process. Appl. 95 151-176. · Zbl 1060.60046 · doi:10.1016/S0304-4149(01)00097-7
[39] Taïb, Z. (1992). Branching Processes and Neutral Evolution. Lecture Notes in Biomathematics 93 . Springer, Berlin. · Zbl 0748.60081
[40] Takács, L. (1967). Combinatorial Methods in the Theory of Stochastic Processes . Wiley, New York. · Zbl 0162.21303